MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0510
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).One picture was attached to the complaint file in which the distal portion of the orbit galaxy was shown.The coil was noted to be outside of the introducer; it remains attached to the gripper.The coil was noted to be stretched in the proximal portion and no other damages were able to be seen on it.The coil stretching was not originally documented in the complaint and it cannot be considered a contributing factor to the failure to detach the coil as reported.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was not able to be evaluated since a functional analysis needs to be performed.The device said to be involved was reported as discarded, therefore, no further investigation will be conducted.This investigation was performed based only on the photo provided.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to an anterior communicating artery aneurysm, an orbit galaxy coil (640cf0510, 30763724) was at coil attachment point, when physician used syringe to detach the coil.It was found that the coil was unable to detach.The doctor tried again, but the coil was still not able to detach.A new coil was switched to complete the surgery.There was no patient injury reported.Additional information was received indicating that a pre-deployment electrical testing performed was performed.The same dcb and control cable was successful with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil did not stretch or damage when removed from the patient.There was no delay in the procedure due to the event.It was reported that the internal carotid vessel was tortuous, the aneurysm was located in the anterior communicating, ruptured aneurysm.Aneurysm size: length: 6.5 mm, width: 5.1 mm, neck: 3.4 mm.

Brand Name
OG TDL CMPLX FILL COIL 5X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16929512
Report Number3008114965-2023-00293
Device Sequence Number17876294
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public10886704030294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number640CF0510
Device Catalogue Number640CF0510
Device Lot Number30763724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown